Hi, I am currently on my first ever course of high dose oral steroids for a relapse and have an app for my flu jab next week. Can I still have the jab or should I leave it for a bit? Thank you Orchid
Had my flu jab on Tuesday and steroids 4 weeks ago. The advice leaflet said not to have flu jab if you’d taken steroids for more than three weeks. I explained I’d had five day high dose course but they said I’d be fine. However, I’ve felt unwell since having it (nothing awful, just aches, fever etc) and I remember feeling really ill the week after I finished the steroids and wouldn’t have liked to combine the two so, if I were you, I’d wait a bit. I’m not an expert though. That’s just my experience - ring your ms nurse or gp and check if you’re not sure.
My Neuro has advised that I take my first dose of steroids if this relapse has not eased in two weeks. I’d be interested to know how they affect you and if they are effective in relieving the symptoms. I’m really bad at taking medication in any form and am not at all sure I want to go down this route. Any help/advice appreciated.
Hi stitch I did feel quite ill the week after the steroids and did think ‘never again’ at the time but they certainly seem to have done the trick in knocking the relapse on the head. About three weeks after taking them I felt so much better. I could walk properly, use my right hand again and the dizziness went (it had lingered since relapse a couple of months earlier). I would definitely take them again if I had another disabling relapse but probably wouldn’t if it was more sensory. And they do say they are most effective when taken early in a relapse.
Thanks for your reply. Steroids don’t sound very pleasant but, like you say, may be worthwhile in the end. I’m just a big baby really and need to ‘man-up’ and at least try them to see if they work for me!
Pleased to hear you’re on the mend. xx
Hi, I have just yesterday finished my first course of oral steroids for a relapse. In my case another time I think I would have given it a bit more time before taking them. Only because they stopped me from sleeping so am in a perpetual hungover state. Ok if you are not having to go out but I look after grandchildren so half term was ver welcome. Still very tired today but hoping they are out if my system soon. Please note this is only my opinion and everyone should with by their own thoughts. Relapse seems to have slowed but not gone away. Best wishes to all, Orchid
Thanks for your opinion Orchid. Perpetual hangovers don’t sound ideal and I really hope you feel better very soon. I’ll put off taking anything as long as I can…I’m bound to forget to take them anyway!!
Take care of yourself and enjoy those grandchildren. xx